MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-S840C
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the catheter inserted into the patient successfully.After 10 minutes, the pump repeatedly alarm helium leakage, blood was found when the syringe was used to draw back from the helium gas pipeline, indicating that the balloon was damaged.Change the new catheter".Additional information states the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 8.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the supplied super arrow-flex (saf) sheath was noted on the iabc.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted kinked at approximately 63cm and 65.8cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.A small amount of dried blood was noted within the iabc bladder/helium pathway.No other visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0072in-0.0080in and was within specifica-tion of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document (b)(4).An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be suc-cessfully completed due to a blocked/clotted central lumen.Immediate push back on the syringe plunger was experienced.The blockage, most likely dried blood, was unable to be cleared.The iabc was leak tested in accordance with testing methods from manufacturing procedure.Multiple leaks were immediately detected from the bladder m embrane.Under microscopic inspection, a total of two (2) repeated leak sites consistent with contact from a sharp object were noted around the circumfer-ence of the bladder at approximately 9.2cm from the iabc distal tip.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 59.8cm from the iabc distal tip, which is the location of the clotted central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 17.6cm from the iabc luer, which is the location of the clotted central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifi-cations prior to release.The reported complaint that the "blood was found when the syringe was used to draw back from the helium gas pipeline" is confirmed.During the investigation, two punctures consistent with contact from a sharp object were found on the iabc bladder, which resulted in the helium loss alarm and allowed blood to enter the helium pathway.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23006822
Report Number3010532612-2025-00870
Device Sequence Number16077920
Product Code DSP
UDI-Device Identifier00801902002679
UDI-Public(01)00801902002679(11)241125(17)261031(10)18F24L0119(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-S840C
Device Lot Number18F24L0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown